Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 10, NWS Great Falls, MT

March 31, 2015

NWS Great Falls, MT issued this high wind warning at Mar 31, 2015, 3:39 AM MDT. It took effect at Mar 31, 2015, 12:00 PM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2015, 3:39 AM MDT (09:39 UTC)
In effect from
Mar 31, 2015, 12:00 PM MDT
Expired
Apr 1, 2015, 6:00 AM MDT
In force
18 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WWUS75 KTFX 310939
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
339 AM MDT TUE MAR 31 2015

MTZ009-312200-
/O.UPG.KTFX.HW.A.0009.150331T1800Z-150401T1200Z/
/O.NEW.KTFX.HW.W.0010.150331T1800Z-150401T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
339 AM MDT TUE MAR 31 2015

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WEST WIND WILL STRENGTHEN TUESDAY
  MORNING AND BECOME VERY STRONG BY NOON. TRAVEL WILL BE HAZARDOUS
  FOR THOSE DRIVING HIGH PROFILE VEHICLES.

* WINDS: 40 MPH WITH GUSTS TO 65 MPH.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
501 
WWUS75 KTFX 312020
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
220 PM MDT TUE MAR 31 2015

MTZ009-011200-
/O.CON.KTFX.HW.W.0010.000000T0000Z-150401T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
220 PM MDT TUE MAR 31 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL CONTINUE TO INCREASE AND
  BECOME VERY STRONG THIS AFTERNOON AND EVENING. TRAVEL WILL BE
  HAZARDOUS FOR THOSE DRIVING HIGH PROFILE VEHICLES.

* WINDS: SUSTAINED 35 TO 40 MPH WITH GUSTS TO 65 MPH.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
869 
WWUS75 KTFX 011133
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
533 AM MDT WED APR 1 2015

MTZ009-011245-
/O.EXP.KTFX.HW.W.0010.000000T0000Z-150401T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
533 AM MDT WED APR 1 2015

...HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING.

GUSTY WINDS WILL CONTINUE TODAY ALONG THE ROCKY MOUNTAIN FRONT.
HOWEVER THE MAIN THREAT OF STRONG DAMAGING WINDS HAS DECREASED AND
THE WARNING WILL BE ALLOWED TO EXPIRE AT 6 AM. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 30, 10:25 PM MDT, 5 hours 14 minutes earlier.

Area forecast discussion, Mar 30, 10:25 PM MDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1025 PM MDT Mon Mar 30 2015

UPDATED AVIATION DISCUSSION

.UPDATE...
A ridge of high pressure remains across the region. Dry air
associated with the ridge will continue the mostly clear skies.
Winds have died down and should remain in the current range
overnight most areas - before increasing again on Tuesday. The
forecast is on target so no update tonight. db

&&

.AVIATION...
UPDATED 0425Z.
Expect ceilings above 15000 ft tonight into Tuesday morning. The
main weather feature affecting the tafs will be a cold front which
will move into KCTB around 16z..KHLN and KGTF around 19z..KBZN and
KHVR around 21z..and KLWT around 22z. Gusty westerly winds will
develop behind the front and winds will be especially gusty over the
northwest plains where gusts could reach 55 kts. Have fair
confidence in frontal timing and forecast winds in the tafs. Would
not be surprised if winds are even stronger than what is in the tafs
for a brief time during the late afternoon and evening. Scattered
showers and very isolated thunderstorms will develop during the
afternoon mainly near and southeast of a line from KHVR to KGTF to
KHLN. Conditions should remain VFR in the showers and thunderstorms
but wind gusts to 40 kts could be associated with them. Then in the
evening a band of showers will spread from southwest Montana to
central Montana. Again think VFR conditions will be associated with
them. Gusty winds westerly winds will continue into the evening with
little if any drop in wind speeds. Blank

&&

.PREV DISCUSSION...
/ISSUED 548 PM MDT Mon Mar 30 2015/

Tonight through Wednesday...Satellite indicates our next low
pressure trof currently approaching the West Coast. Jet associate
with the trof will push across the Rockies Tuesday morning and keep
winds behind the cold front strong...mid-level winds will strengthen
as this system moves east tonight and these winds will remain near
40kts through Wednesday. The front associated with this low pressure
system will cross the Rockies early Tuesday, 6-9am, and move through
Havre, Lewistown, and Bozeman during the afternoon. The air mass
will destabilize tonight and Tuesday as heights fall ahead of this
system. East and southwest portions of the CWA will become the most
unstable and a chance of thunderstorms will develop during the
afternoon. The low pressure center will move into Saskatchewan and
the surface pressure gradient to the southwest will remain very
tight late Tuesday and Tuesday night. Especially strong winds are
expected northeastern zones. The combination of possible lightning
strikes and strong wind will create fire weather concerns and a Red
Flag Warning has been issued for Tuesday afternoon across the
eastern zones. Wednesday begins a period of broad cyclonic flow
aloft and a cool, unsettled air mass which will keep showers in the
forecast through the day. Temperatures will be much cooler and
generally remain near or below seasonal normals. Zelzer

Wednesday night through Monday...Medium range period opens with an
upper trof exiting the area to the east. Isolated snow showers will
continue overnight Wednesday. By Thursday, a moist and somewhat
unstable northwest flow aloft returns and scattered showers will
develop over the area by afternoon. Precipitation amounts will be on
the light side across the plains and the highest amounts will be
confined to the mountains of southwest Montana. Upper ridging builds
over the area Friday and Saturday bringing generally dry
conditions though isolated showers will be possible over the high
country of southwest Montana. Easter Sunday finds another upper trof
approaching western Montana. The models are leaning toward scattered
rain and/or snow showers for Sunday and Monday. At this point in
time, have kept PoPs low for this weekend event and will await
forthcoming model runs to further clarify the event. Temperatures
will remain near or slightly above seasonal averages through the
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  44  71  35  52 /   0  20  40  40
CTB  42  62  33  49 /   0  20  30  30
HLN  40  69  33  52 /   0  20  40  30
BZN  35  74  28  51 /   0  30  60  40
WEY  29  61  20  44 /   0  20  60  30
DLN  40  70  28  48 /   0  20  50  40
HVR  36  73  34  55 /   0  20  30  40
LWT  41  75  34  50 /   0  20  50  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING from Noon to 9 PM MDT Tuesday Blaine...
Broadwater...Cascade...Central and Southern Lewis and Clark...
Chouteau...Fergus...Gallatin...Hill...Jefferson...Judith Basin...
Madison...Meagher.

HIGH WIND WATCH from Tuesday afternoon through late Tuesday
night Northern Rocky Mountain Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.